Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 121, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 17, 2021, 7:13 PM EDT for 4 counties in Virginia. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2021, 7:13 PM EDT (23:13 UTC)
- Expired
- Jul 17, 2021, 8:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brunswick County, VA, Dinwiddie County, VA, Lunenburg County, VA, Nottoway County, VA
The radar
The Norfolk radar (KAKQ), 79 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 7:20 PM EDT | TSTM WND DMG | 3 Wsw Bacons Fork, VA | TREE DOWN AT INTERSECTION OF ST JOHNS CHURCH RD AND MANSON RD. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
841
WUUS51 KAKQ 172313
SVRAKQ
VAC025-053-111-135-180000-
/O.NEW.KAKQ.SV.W.0121.210717T2313Z-210718T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
713 PM EDT Sat Jul 17 2021
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
Southeastern Lunenburg County in south central Virginia...
Southeastern Nottoway County in south central Virginia...
Southwestern Dinwiddie County in south central Virginia...
Northern Brunswick County in south central Virginia...
* Until 800 PM EDT.
* At 712 PM EDT, a severe thunderstorm was located near Dundas, or
near Kenbridge, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* This severe thunderstorm will be near,
Dundas around 720 PM EDT.
Alberta around 730 PM EDT.
Fort Pickett around 735 PM EDT.
McKenney around 750 PM EDT.
Dinwiddie and Dewitt around 800 PM EDT.
Other locations impacted by this severe thunderstorm include Bacons
Fork, Cochran, Gills Corner, Rawlings, Barrows Store, Forkland,
Wharfs Store, Darvills, Lafoon Corner and Ordsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3719 7780 3719 7775 3722 7770 3701 7750
3678 7805 3680 7810 3679 7812 3691 7822
TIME...MOT...LOC 2312Z 237DEG 30KT 3688 7808
HAIL...0.75IN
WIND...60MPH
$$
SEYMOUR2 follow-up statements
343
WWUS51 KAKQ 172332
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
732 PM EDT Sat Jul 17 2021
VAC025-053-111-135-180000-
/O.CON.KAKQ.SV.W.0121.000000T0000Z-210718T0000Z/
Lunenburg VA-Nottoway VA-Dinwiddie VA-Brunswick VA-
732 PM EDT Sat Jul 17 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN LUNENBURG...SOUTHEASTERN NOTTOWAY...SOUTHWESTERN
DINWIDDIE AND NORTHERN BRUNSWICK COUNTIES...
At 732 PM EDT, a severe thunderstorm was located 7 miles southeast of
Fort Pickett, or 7 miles west of McKenney, moving northeast at 35
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
This severe storm will be near...
McKenney around 745 PM EDT.
Dewitt around 755 PM EDT.
Dinwiddie around 800 PM EDT.
Other locations impacted by this severe thunderstorm include Bacons
Fork, Cochran, Gills Corner, Rawlings, Barrows Store, Forkland,
Wharfs Store, Darvills, Lafoon Corner and Ordsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3719 7780 3719 7775 3722 7770 3701 7750
3678 7805 3680 7810 3679 7812 3691 7822
TIME...MOT...LOC 2332Z 238DEG 32KT 3697 7786
HAIL...0.75IN
WIND...60MPH
$$
SEYMOUR999
WWUS51 KAKQ 172356
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
756 PM EDT Sat Jul 17 2021
VAC025-053-111-135-180006-
/O.EXP.KAKQ.SV.W.0121.000000T0000Z-210718T0000Z/
Lunenburg VA-Nottoway VA-Dinwiddie VA-Brunswick VA-
756 PM EDT Sat Jul 17 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LUNENBURG...
SOUTHEASTERN NOTTOWAY...SOUTHWESTERN DINWIDDIE AND NORTHERN BRUNSWICK
COUNTIES WILL EXPIRE AT 800 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Wakefield.
LAT...LON 3719 7780 3719 7775 3722 7770 3701 7750
3678 7805 3680 7810 3679 7812 3691 7822
TIME...MOT...LOC 2356Z 237DEG 30KT 3707 7767
$$
SEYMOURWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:58 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 17, 3:58 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 358 PM EDT Sat Jul 17 2021 .SYNOPSIS... A weak cold front slowly moves through the local area tonight, and settles near the Virginia North Carolina border Sunday into Monday bringing chances of mainly afternoon and evening showers and thunderstorms. Drier conditions arrive by Tuesday. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... As of 355 PM EDT Saturday... High pressure is centered well off the Southeast coast this afternoon, with low pressure and an associated cold front over the upper Ohio Valley and western slopes of the Appalachians. Showers and thunderstorms are developing along a lee-side trough over the Piedmont. Temperatures this afternoon are 90-95F with dewpoints in the low/mid 70s. MLCAPE values range from 1500-2500J/kg across the region. A few stronger updrafts are developing given the moisture rich surface airmass and deep instability. However, these updrafts are short-lived given a lack of deep layer shear (less than 20kt). Instability lingers into this evening and high-res models suggest convection will become more cold pool driven and linger into the late evening and early overnight hours. A low severe risk continues (mainly for damaging wind gusts) late this afternoon and early evening, before diminishing later this evening. PoPs diminish overnight, although a few lingering showers and perhaps a tstm could linger over SE VA and NE NC. Warm and humid tonight with lows in the upper 60s to mid 70s. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... As of 355 PM EDT Saturday... The aforementioned cold front will approach from the NW Sunday morning and will be weakening at the same time. By afternoon, the boundary is expected to settle into central VA. Showers/tstms are expected to develop Sunday afternoon and linger into the evening, especially across southern VA and NE NC. Forecast PoPs are mainly 30-60% as there remains some uncertainty with respect to convective coverage. Brief heavy rain is possible with any storms, but the risk for flooding is low. Showers and a few embedded tstms could linger overnight, but coverage and intensity should wane during the overnight hours. Highs Sunday range from the mid 80s to around 90F, with lows Sunday night in the mid 60s to low 70s. The front lingers over the area Monday, before pushing farther SE Monday night into Tuesday as weak high pressure builds in from the NW. PoPs Monday range from 20-30% N to 60-70% S. Again, heavy rain will accompany showers/tstms, but there is not enough confidence with regard to coverage for a widespread flooding risk. A drier airmass arrives from the NW Monday night and spreads across the area Tuesday. Highs Monday range from around 80F S with clouds and occasional showers/tstms, to the mid 80s N. Lows Monday night range from the mid 60s to around 70F. Highs Tuesday range from the mid to upper 80s. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... As of 355 PM EDT Saturday... A cold front approaches from the north Wednesday into Wednesday night, before weak high pressure builds in from the north Thursday. There is only a minimal chc of showers/tstms with this front Wednesday afternoon and evening. Another weak cold front moves through Friday and Friday night with a another chc of showers/tstms. Weak high pressure builds into the area Saturday. Highs will be seasonal and range from the upper 80s to around 90F Wednesday to Saturday. Lows will range from the mid 60s to around 70F Tuesday through Friday nights. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... As of 200 PM EDT Saturday... High pressure is centered well off the Southeast coast as of 18z, with low pressure and an associated cold front over the upper Ohio Valley and western slopes of the Appalachians. Locally, SCT CU are developing with bases of 4-5kft along with a SW wind of 8-12kt and occasional gusts to ~20kt. Showers/tstms are developing in vicinity of a lee-side trough, and this activity is expected to slowly push eastward through the late afternoon and evening. At this time showers/tstms are expected to approach RIC around and after 22z, and around and after 00z for SBY, and after 03z for PHF/SBY, with a lesser chc and mainly after 06z for ECG. Any showers/tstms have the potential to produce strong wind gusts with IFR/LIFR vsby possible in heavy rain. The cold front is expected to settle into southern VA/NE NC by Sunday. Therefore, additional showers/tstms are expected Sunday, especially across southern VA and NE NC. Flight restrictions are possible Sunday night and Monday as the cold front lingers near the VA/NC border bringing cloud cover and periodic chances of showers and tstms. Drier conditions arrive by midweek as high pressure builds into the area. && .MARINE... As of 130 PM EDT Saturday... A slow moving cold front will approach the area from the NW late tonight, then slowly move across the waters late Sunday through Mon morning. SW winds will average around 15kt for the Bay/Rivers/Currituck Sound through tonight and 15-20 kt for the coastal waters. Waves 1-3 ft...seas 2-4 ft...maybe 5 ft out at or past 20 nm. Lowering SSW winds on Sun, which should become WSW or W for a while across the northern waters Sunday evening/night as the front washes out. With the front weakening/dissipating on Monday, expect generally SSW winds aob 10 kt. Waves 1-2 ft; seas 2-3 ft. Benign boating conditions expected Tuesday through the end of next week with the next potential for a cold front passage late Wednesday or Thursday. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...AJZ/RMM NEAR TERM...AJZ SHORT TERM...AJZ LONG TERM...AJZ/RMM AVIATION...AJZ MARINE...JDM
Hazardous weather outlook, Jul 17, 4:27 AM EDT, 14 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 427 AM EDT Sat Jul 17 2021 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-180830- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 427 AM EDT Sat Jul 17 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. Heat index values around 100 to 104 degrees are expected this afternoon. In addition, scattered storms are expected late this afternoon into early tonight. A few storms may be severe and pose a risk of damaging winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Jul 17, 3:55 PM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
355 PM EDT SAT JUL 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 3 N TABSCOTT 37.90N 78.06W
07/17/2021 GOOCHLAND VA 911 CALL CENTER
TREE DOWN AT WHITESELL RD AND BROAD ST.
&&
JMSpecial weather statement, Jul 17, 4:02 PM EDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Wakefield VA
402 PM EDT Sat Jul 17 2021
VAZ510-511-172045-
Western Hanover-Eastern Louisa-
402 PM EDT Sat Jul 17 2021
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHEASTERN LOUISA
COUNTY...
At 402 PM EDT, a thunderstorm with heavy rain was located near
Mineral, moving northeast at 30 mph.
Wind gusts in excess of 30 mph are possible with this storm.
Rainfall amounts of 1 to 2 inches are possible with this storm.
Locations impacted include...
Mineral, Bumpass, Pendleton, Beaverdam, Fredericks Hall, Apple Grove
and Cuckoo.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3801 7798 3809 7782 3808 7781 3808 7779
3805 7777 3805 7775 3802 7775 3803 7773
3801 7772 3799 7764 3797 7763 3796 7762
3795 7762 3784 7793 3797 7801
TIME...MOT...LOC 2002Z 247DEG 26KT 3794 7788
JMSpecial weather statement, Jul 17, 6:02 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Wakefield VA
602 PM EDT Sat Jul 17 2021
VAZ512>516-172230-
Eastern Hanover-Western Chesterfield-Western Henrico (Including the
City of Richmond)-Eastern Henrico-Eastern Chesterfield (Including
Col. Heights)-
602 PM EDT Sat Jul 17 2021
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTH CENTRAL
CHESTERFIELD AND CENTRAL HENRICO COUNTIES AND THE CITY OF RICHMOND...
At 601 PM EDT, a thunderstorm with heavy rain was located over
Virginia Commonwealth University, moving northeast at 30 mph.
Wind gusts in excess of 30 mph are possible with this storm.
Rainfall amounts of up to 1 inch are possible with this storm.
Locations impacted include...
Richmond, Downtown Richmond, Bon Air, Virginia Union University,
Highland Springs, Virginia Commonwealth University, University Of
Richmond, Mechanicsville, Bensley, East Highland Park, Lakeside,
Chesterfield Court House, Bellwood, Glen Allen, Chesterfield,
Richmond Heights, Montrose, Sandston, Richmond International and Fair
Oaks.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3768 7744 3764 7742 3765 7739 3753 7724
3736 7753 3747 7761
TIME...MOT...LOC 2201Z 244DEG 30KT 3751 7743
44Special weather statement, Jul 17, 6:27 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Wakefield VA
627 PM EDT Sat Jul 17 2021
VAZ083-512-516>519-172300-
Eastern Hanover-Western King and Queen-New Kent-Western King
William-Eastern King William-Eastern Henrico-
627 PM EDT Sat Jul 17 2021
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHWESTERN NEW
KENT...EAST CENTRAL HENRICO...SOUTHEASTERN HANOVER AND SOUTHWESTERN
KING WILLIAM COUNTIES...
At 626 PM EDT, a thunderstorm with heavy rain was located near
Highland Springs, moving east at 40 mph.
Wind gusts in excess of 40 mph are possible with this storm.
Rainfall amounts of up to 1 inch are possible with this storm.
Locations impacted include...
New Kent, King William, Talleysville, Highland Springs,
Mechanicsville, Tunstall, Manquin, Bottoms Bridge, East Highland
Park, Elko, Cohoke, Sandston, Westwood, Richmond International, Fair
Oaks, Palls, Cooke, Wrights Corner, Central Garage and Orapax Farms.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3774 7699 3773 7701 3772 7701 3771 7700
3771 7697 3753 7689 3747 7714 3747 7716
3749 7716 3748 7717 3749 7718 3746 7719
3744 7729 3760 7739 3781 7702
TIME...MOT...LOC 2226Z 247DEG 38KT 3755 7727
44Special weather statement, Jul 17, 6:36 PM EDT, 37 minutes before
Special Weather Statement National Weather Service Wakefield VA 636 PM EDT Sat Jul 17 2021 VAZ067-068-080-513-514-172315- Nottoway-Western Chesterfield-Dinwiddie-Amelia-Eastern Chesterfield (Including Col. Heights)- 636 PM EDT Sat Jul 17 2021 ...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHWESTERN CHESTERFIELD...EASTERN NOTTOWAY...NORTHERN DINWIDDIE AND SOUTHEASTERN AMELIA COUNTIES... At 636 PM EDT, a thunderstorm with heavy rain was located over Spainville, or 7 miles northeast of Blackstone, moving northeast at 35 mph. Wind gusts in excess of 40 mph are possible with this storm. Rainfall amounts of up to 1 inch are possible with this storm. Locations impacted include... Mannboro, Wilsons, Spainville, Fort Pickett, Sutherland, North Wellville, Winterpock, Earls, Ammon, Petersburg Airport, Church Road, Wellville, Five Forks, Walkers, Hebron, Ford, Clay Store, Blackstone Airport, Pattersons Store and Dominy Corner. Strong wind gusts are possible with this storm. These wind gusts are capable of knocking down tree limbs, small or weakened trees, and blowing around trash cans, potted plants, lawn furniture, and other light outdoor objects. Motorists should use extra caution in the vicinity of this storm. Be prepared for rapid changes in weather and road conditions. Heavy rain could cause ponding of water on roads, and possible minor flooding of ditches and poor drainage areas. LAT...LON 3704 7795 3721 7803 3740 7768 3716 7748 TIME...MOT...LOC 2236Z 247DEG 34KT 3716 7791 44
Special weather statement, Jul 17, 7:01 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Wakefield VA
701 PM EDT Sat Jul 17 2021
VAZ065>068-079>082-513-514-516-172345-
Lunenburg-Mecklenburg-Nottoway-Charles City-Western
Chesterfield-Prince George-Dinwiddie-Amelia-Eastern
Henrico-Brunswick-Eastern Chesterfield (Including Col. Heights)-
701 PM EDT Sat Jul 17 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
NOTTOWAY...DINWIDDIE...CHESTERFIELD...SOUTHEASTERN MECKLENBURG...
SOUTHEASTERN LUNENBURG...NORTHWESTERN CHARLES CITY...NORTHWESTERN
PRINCE GEORGE...SOUTHEASTERN HENRICO...SOUTHEASTERN AMELIA AND
BRUNSWICK COUNTIES...THE CITY OF COLONIAL HEIGHTS...THE CITY OF
HOPEWELL AND THE CITY OF PETERSBURG...
At 700 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Chesterfield Court House to near
Boydton. Movement was east at 35 mph.
Wind gusts in excess of 40 mph are possible with these storms.
Rainfall amounts of over 1 inch are possible with these storms.
Locations impacted include...
Petersburg, Dinwiddie, Hopewell, Colonial Heights, South Hill,
Blackstone, Lawrenceville, Kenbridge, McKenney, Brodnax, Chester,
Mannboro, Fort Lee, Virginia State University, Prince George,
Brunswick, La Crosse, Alberta, Bellwood and Dewitt.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3746 7770 3745 7711 3743 7705 3689 7759
3687 7764 3690 7765 3689 7766 3682 7766
3655 7793 3654 7847
TIME...MOT...LOC 2300Z 255DEG 28KT 3733 7754 3670 7830
44The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:14 PM EDT | Special Weather Statement | AKQ | Fluvanna, Louisa | 46 min |
| Jul 17, 2:39 PM EDT | Special Weather Statement | AKQ | Prince Edward | 51 min |
| Jul 17, 2:58 PM EDT | Special Weather Statement | AKQ | Fluvanna, Louisa | 47 min |
| Jul 17, 3:24 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna, Goochland, Louisa | 36 min |
| Jul 17, 3:36 PM EDT | Special Weather Statement | AKQ | Amelia, Nottoway, Prince Edward | 24 min |
| Jul 17, 4:02 PM EDT | Special Weather Statement | AKQ | Louisa | 43 min |
| Jul 17, 6:02 PM EDT | Special Weather Statement | AKQ | City of Richmond | 28 min |
| Jul 17, 6:27 PM EDT | Special Weather Statement | AKQ | King William, New Kent | 33 min |
| Jul 17, 6:36 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 39 min |
| Jul 17, 7:01 PM EDT | Special Weather Statement | AKQ | Brunswick, Chesterfield, Dinwiddie, Henrico, City of Colonial Heights, City of Hopewell and 1 more | 44 min |
| Jul 17, 7:24 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Dinwiddie, Henrico, City of Colonial Heights | 51 min |
| Jul 17, 7:33 PM EDT | Special Weather Statement | AKQ | Lancaster, Middlesex, Northumberland | 42 min |
| Jul 17, 7:50 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Dinwiddie, Henrico, Prince George, City of Colonial Heights and 2 more | 40 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.